Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 19, NWS Melbourne, FL

April 19, 2019Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 19, 2019, 3:12 PM EDT for Saint Lucie County, Florida. It was in force for 18 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 3:12 PM EDT (19:12 UTC)
Expired
Apr 19, 2019, 3:30 PM EDT
In force
18 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 3:12 PM EDTTSTM WND GST 52Saint Lucie Airport, FLKFPR ASOS MEASURES WIND GUST OF 45KT/52MPH FROM SW
Apr 19, 3:15 PM EDTTSTM WND DMG6 Wnw Fort Pierce, FLMEDIUM TO LARGE BRANCHES DOWN AND SMALL HAIL NEAR S KINGS HWY NEAR THE AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:36 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS52 KMLB 191912
SVRMLB
FLC111-191930-
/O.NEW.KMLB.SV.W.0019.190419T1912Z-190419T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
312 PM EDT Fri Apr 19 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northern St. Lucie County in east central Florida...

* Until 330 PM EDT.

* At 310 PM EDT, a severe thunderstorm was located near 
  Carlton, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Pierce, White City, Indrio, Fort Pierce Inlet and Queens Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorms can produce brief tornadoes and wind damage. 
Although a tornado is not immediately likely, it is best to move to 
an interior room on the lowest floor of a building. This storm may 
cause serious injury and significant property damage.

&&

LAT...LON 2731 8044 2743 8058 2756 8042 2756 8036
      2760 8037 2762 8035 2760 8035 2758 8033
      2757 8034 2756 8032 2762 8034 2764 8032
      2741 8022
TIME...MOT...LOC 1910Z 227DEG 49KT 2739 8040 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

15
1 follow-up statement
223 
WWUS52 KMLB 191926
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
326 PM EDT Fri Apr 19 2019

FLC111-191935-
/O.EXP.KMLB.SV.W.0019.000000T0000Z-190419T1930Z/
St. Lucie FL-
326 PM EDT Fri Apr 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. LUCIE COUNTY WILL
EXPIRE AT 330 PM EDT...
        
The storm which prompted the warning has moved northeast across the 
near shore Atlantic waters. Therefore, the warning will be allowed 
to expire.  However gusty winds and heavy rain are still possible 
with this thunderstorm through 340 pm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

LAT...LON 2731 8044 2743 8058 2756 8042 2756 8036
      2760 8037 2762 8035 2760 8035 2758 8033
      2757 8034 2756 8032 2762 8034 2764 8032
      2741 8022
TIME...MOT...LOC 1925Z 227DEG 49KT 2752 8024 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:47 AM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 19, 9:47 AM EDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
947 AM EDT Fri Apr 19 2019

.UPDATE...

...Very Windy Today With Strong to Severe Storms Expected...

...Atlantic Boating Conditions Will Become Quite Hazardous...

Only minor tweaks in the timing with the forecast regarding
strong to severe squall line set to move across east central
Florida this afternoon and evening. The line, as of 930 am,
extends from just east of the Tallahassee area into the eastern
Gulf of Mexico and is rapidly moving east. Latest hi-res guidance
is a bit behind to where the line is currently on radar, and
arrival time has been adjusted ahead by an hour or so. Current
forecast has the line crossing Lake county into northwestern
Volusia county between 1 and 4 PM, the Interstate 4 corridor
between 2 and 6 PM and between 4 and 9 PM south of the I-4
corridor. With the speed of the line there is a chance arrival
times could be even slightly earlier. The main hazard associated
with this line is still expected to be damaging wind gusts to 60
mph and torrential downpours. The threat for tornadoes and hail
is not zero but appears to be very low.

Preceding the squall line, it will be windy and very warm with
strong southerly winds of 25 to 30 mph with occasional gusts to 35
to 40 mph. With such strong lift in place scattered showers and a
few storms will remain possible out ahead of the squall line. Max
temps will reach the mid to upper 80s.

&&

.AVIATION...

Very strong southerly flow will produce winds of 20-25 kts today
with gusts of 30-35 kts. This will precede a line of strong to
severe storms rapidly moving across the areas this afternoon and
evening with gusts of 40 to 50 kts possible in the strong to
severe storms. IFR visibilities are also expected, but these
visibilities are expected to be only an hour or so in duration due
to the rapid movement of the line. After the squall line moves
through, a period of light to moderate rainfall can be expected
before chances gradually diminish from NW to SE overnight tonight.

&&

.MARINE...

Today-tonight (previous)...The wind/seas forecast remains pretty
much identical to what has been carried for a couple days now.
Strong SCA level winds/seas over the entire MAOR will elevate to
near-Gale conditions beyond 20NM, with frequent gusts to gale
force expected through early evening. Winds/seas will start to
wane as flow veers behind a band of strong-severe storms which
will cross the Atlantic at 45-55KT later today. All marine
interests should remain alert for storms approaching rapidly from
the west this afternoon/early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  56  75  49 /  90  30  10   0
MCO  86  59  76  52 /  90  30  10   0
MLB  90  60  79  52 /  90  50  10   0
VRB  90  60  78  51 /  80  60  10   0
LEE  84  56  75  52 /  90  20  20   0
SFB  87  56  76  51 /  90  30  10   0
ORL  85  59  76  54 /  90  30  10   0
FPR  90  61  79  50 /  80  60  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Coastal Volusia-
     Indian River-Inland Volusia-Martin-Northern Brevard-
     Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
     Brevard-Southern Lake-St. Lucie.

AM...Small Craft Advisory until 4 AM EDT Saturday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 10 AM EDT this morning for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 10 PM this evening to 4 PM EDT
     Saturday for Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning until 10 PM EDT this evening for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Combs/Volkmer/Smith/Rodriguez
Hazardous weather outlook, Apr 19, 8:14 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Melbourne FL
814 AM EDT Fri Apr 19 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
814 AM EDT Fri Apr 19 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.HIGH WIND IMPACT...
Strong southerly winds ahead of an approaching strong cold front
will increase to between 25 and 30 mph today, occasionally
gusting between 35 and 40 mph, especially during the afternoon,
as they become more southwesterly. This will make for hazardous
conditions on area lakes and the Intracoastal Waterway. It will
also make driving difficult in open areas along east-west roads
and especially causeways. A Wind Advisory will be in effect from
10 AM through sunset. Make sure you secure any loose objects that
may blow around in the strong and gusty winds today.

.THUNDERSTORM IMPACT...
A fast moving squall line containing a band of numerous showers
and strong to severe lightning storms will approach east central
Florida today. The band is expected to cross Lake and Volusia
counties between 2 and 4 PM, the Interstate 4 corridor between 3
and 6 PM and between 5 and 10 PM south of the I-4 corridor. In
addition, scattered storms are expected to develop and impact east
central Florida throughout the afternoon, prior to the arrival of
the main band.

Storm motion today will be extremely fast, toward the northeast at
50 to 60 mph. Today's storms could produce damaging wind gusts in
excess of 60 mph, frequent cloud to ground lightning, torrential
downpours, and small hail. One or two tornadoes could also occur.

Residents should monitor their local TV and radio stations, or
listen to NOAA weather radio for the latest weather information.
Be prepared to act to protect life and property should any severe
weather watches or warnings be issued. Move indoors away from
windows should storms approach your area.

.MARINE THUNDERSTORM GUST IMPACT...
Today's storms will also impact area lakes with a high potential
for wind gusts of 35 knots or greater, cloud to water lightning
strikes, and low visibility in torrential rain and squalls.
Isolated waterspouts will also be possible over the intracoastal
and near shore Atlantic. Be on the lookout for storms approaching
rapidly from the southwest or west today.

.WIND AND SEA IMPACT...
A Gale Warning will go into effect this morning for the local
Atlantic waters beyond 20 nautical offshore. Strong winds up to
around 30 knots with frequent gusts to gale force are expected.
Seas will build up to around 10 feet, or possibly a little higher
in the Gulf Stream. A Small Craft Advisory remains in effect for
out to 20 nautical miles.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Winds and seas will remain hazardous over the Atlantic through
Saturday afternoon, especially beyond 20 nautical miles. Fire
Weather conditions will become elevated this weekend into early
next week as cooler and much drier air takes hold over east
central Florida.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Cristaldi

In the hours before

Local storm report, Apr 19, 2:29 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
229 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     4 NNE HAULOVER CANAL    28.80N 80.74W
04/19/2019  M44 MPH          Volusia            FL   OTHER FEDERAL

            USAF TOWER KSC-0022 MEASURES WIND GUST OF 38KT/44MPH FROM
            S

&&

JRS
Special weather statement, Apr 19, 2:29 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
229 PM EDT Fri Apr 19 2019

FLZ054-058-059-064-191930-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
229 PM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...EASTERN OKEECHOBEE...
INDIAN RIVER AND WESTERN MARTIN COUNTIES UNTIL 330 PM EDT...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Treasure Island, moving northeast at 40 mph. Additional strong
storms will move northeast across western Martin county. These
storms will move northeast at 40 mph into Saint Lucie and Indian
River counties.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Port Saint Lucie, Fort Pierce, Sebastian, Vero Beach and Treasure
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

LAT...LON 2698 8062 2711 8066 2718 8074 2721 8079
      2720 8083 2714 8087 2717 8088 2717 8090
      2719 8092 2755 8084 2765 8078 2782 8078
      2782 8039 2744 8023 2696 8040 2696 8057
TIME...MOT...LOC 1828Z 203DEG 33KT 2721 8070

15
Special weather statement, Apr 19, 2:32 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT Fri Apr 19 2019

FLZ041-044>046-141-191915-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-
232 PM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE...NORTHWESTERN ORANGE AND VOLUSIA COUNTIES UNTIL
315 PM EDT...

At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Ormond-By-the-Sea to near Lake
Apopka. Movement was northeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Apopka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Florida.

LAT...LON 2943 8107 2910 8090 2903 8085 2878 8120
      2860 8166 2878 8166 2878 8167 2940 8143
      2940 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1831Z 235DEG 48KT 2936 8120 2867 8161

Rodriguez
Local storm report, Apr 19, 2:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
250 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     5 SSW HOWEY IN THE HILL 28.65N 81.80W
04/19/2019                   Lake               FL   DEPT OF HIGHWAYS

            FDOT REPORTS TREE DOWN BLOCKING SB LANE OF FL TURNPIKE AT
            MM 285 NEAR HOWEY IN THE HILLS. TIME ESTIMATED FROM
            RADAR.

&&

JRS
Local storm report, Apr 19, 2:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
257 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     2 SSE INDIALANTIC       28.06N 80.56W
04/19/2019  M40 MPH          Brevard            FL   MESONET

            MELBOURNE BEACH WXFLOW MEASURES WIND GUST OF 35KT/40MPH
            FROM SW

&&

JRS
Local storm report, Apr 19, 2:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
258 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     ORMOND BEACH AIRPORT    29.30N 81.11W
04/19/2019  M48 MPH          VOLUSIA            FL   AWOS

            KOMN AWOS MEASURES WIND GUST OF 42KT/48MPH FROM WSW

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:29 PM EDTSpecial Weather StatementMLBVolusia61 min
Apr 19, 3:55 AM EDTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Apr 19, 12:25 PM EDTSpecial Weather StatementMLBLake50 min
Apr 19, 12:54 PM EDTSpecial Weather StatementMLBOsceola51 min
Apr 19, 1:20 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia85 min
Apr 19, 1:30 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Volusia60 min
Apr 19, 1:32 PM EDTSpecial Marine WarningMLB3 hr
Apr 19, 1:33 PM EDTSpecial Weather StatementMLBBrevard57 min
Apr 19, 2:29 PM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie61 min
Apr 19, 2:32 PM EDTSpecial Weather StatementMLBVolusia43 min
Apr 19, 2:37 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie38 min
Apr 19, 3:14 PM EDTSpecial Weather StatementMLBOrange, Osceola31 min
Apr 19, 3:37 PM EDTSpecial Marine WarningMLB53 min
Apr 19, 3:48 PM EDTSpecial Weather StatementMLBOrange, Seminole42 min
Apr 19, 4:00 PM EDTSpecial Weather StatementMLBOsceola45 min
Apr 19, 4:12 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia33 min
Apr 19, 4:22 PM EDTSevere Thunderstorm WarningMLBOsceola23 min
Apr 19, 4:27 PM EDTSpecial Marine WarningMLB2 hr
Apr 19, 4:47 PM EDTSpecial Weather StatementMLBBrevard, Osceola28 min
Apr 19, 4:59 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee31 min
Apr 19, 5:14 PM EDTSpecial Weather StatementMLBBrevard31 min
Apr 19, 5:30 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie60 min
Apr 19, 6:46 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie59 min
Apr 19, 7:05 PM EDTSpecial Marine WarningMLB55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.